Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2000, 1:33 PM EDT for Montgomery County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 1:33 PM EDT (17:33 UTC)
- Expired
- Jun 2, 2000, 2:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Montgomery County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 1:40 PM EDT | Thunderstorm Wind 52 M | Dayton, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 021734 SVRILN OHC113-021800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 133 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN WEST CENTRAL OHIO... * UNTIL 200 PM EDT... * AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TROTWOOD...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VANDALIA... TROTWOOD... NORTHRIDGE... HUBER HEIGHTS... ENGLEWOOD... DAYTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. .END/AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:35 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 2, 9:35 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 935 AM EDT FRI JUN 2 2000 12Z SFC ANALYSIS INDICATED A COLD FRONT FROM LOWER MI SOUTHWEST INTO NRN INDIANA AND THEN INTO S CNTRL IL. UPPER LEVEL DIVERGENCE IS LACKING TODAY SINCE S/WV IS PASSING WELL TO OUR NORTH. HOWEVER...ABUNDANT LOW LEVEL MSTR...DAYTIME HEATING...AND SFC FRONTAL CONVERGENCE SHOULD POP SOME SCATTERED THUNDERSTORM ACTIVITY ACRS MOST OF OUR CWFA. MODIFIED ILN SOUNDING YIELDS ABOUT 1700 J/KG OF CAPE AND A SFC LI OF -6. LOOKING AT THE MESO ETA MSL PRESSURE AND WINDS...FRONT IS FCST TO BE SOUTH OF A TOL...MIE AND IND LINE BY 16Z (NOON). I AM CONCERNED THAT THE FRONT MAY MAKE IT THROUGH THE WAPAKONETA AREA WITHOUT THUNDERSTORM ACTIVITY. WILL MAKE A LAST MINUTE DECISION ON THIS (AND WILL SEE WHAT CLE DOES..THANKS CLE FOR YOUR COORDINATION). FRONT WILL BE LOCATED JUST NORTH OF CMH AND CVG BY 18Z (2 PM) AND THEN OVER OUR SRN CWFA BY 21Z (5 PM). AGREE WITH SPC THAT THE BEST CHC OF SVR THUNDERSTORM ACTIVITY WILL BE JUST S AND E OF I-71 (AS THIS AREA WILL RECEIVE THE MOST HEATING BEFORE FRONTAL PASSAGE). FCST HIGHS TODAY LOOK REASONABLE. FAR NORTHWEST TEMPS SHOULD STABILZE OR SLOWLY DROP ONCE FRONT PASSES. .ILN...NONE. HICKMAN
In the hours before
Special weather statement, Jun 2, 10:30 AM EDT, 3 hours 3 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-022030- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1030 AM EDT FRI JUN 2 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON... A COLD FRONT LOCATED FROM NEAR TOLEDO SOUTHWEST INTO NORTHERN INDIANA WILL PUSH SOUTHEAST INTO THE REGION THIS AFTERNOON. VERY WARM...HUMID AND UNSTABLE CONDITIONS AHEAD OF THE COLD FRONT WILL ALLOW THUNDERSTORMS TO DEVELOP. THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH AND EAST OF I-71. SEVERE WEATHER POTENTIAL MAY PERSIST INTO THE EARLY EVENING HOURS ACROSS SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WINDS. SKYWARN AND HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON. .END/HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:51 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 49 min |
| Jun 2, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Jun 2, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 45 min |
| Jun 2, 3:25 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 35 min |
| Jun 2, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 47 min |
| Jun 2, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jun 2, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 36 min |
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Jun 2, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Highland | 42 min |
| Jun 2, 5:21 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 24 min |
| Jun 2, 6:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.